Texas, 2005

Flash Flood in Texas, February 7, 2005

February 7, 2005 · NWS FWD · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Feb 7, 5:16 AM CST, 1 hour 44 minutes earlier.

Area forecast discussion, Feb 7, 5:16 AM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
516 AM CST MON FEB 7 2005

.AVIATION DISCUSSION...
FRONT HAS BEEN SLOW TO MOVE THROUGH NORTH TEXAS...PROBABLY HELD UP
BY A SHORTWAVE CURRENTLY MOVING NORTHEAST OUT OF THE BIG BEND.  AS
THE SHORTWAVE EJECTS NORTHEAST THIS MORNING...THE FRONT SHOULD PICK
UP SPEED AND MOVE THROUGH ALL OF NORTH TEXAS BY THIS AFTERNOON.
SHOWERS AND ISOLATED THUNDERSTORMS HAVE BEEN ONGOING ACROSS THE
SOUTHEAST PART OF NORTH TEXAS ALL NIGHT...AND WILL CONTINUE WITH THE
APPROACH OF THE FRONT.  THE RAIN SHOULD END THIS AFTERNOON.  OUTSIDE
OF THE RAIN AREAS...LOCALLY DENSE FOG HAS DEVELOPED ALONG AND EAST
OF INTERSTATE 35.  THE FOG SHOULD DISSIPATE WITH THE FRONTAL PASSAGE
...WHICH WILL BRING IN DRIER AIR.  THERE MAY BE SOME BRIEF MVFR
CEILINGS THIS MORNING BEHIND THE FRONT...WHICH SHOULD CLEAR OUT BY
EARLY AFTERNOON. 59

&&

.DISCUSSION...
A WEAK COLD EXTENDED ALONG A SHERMAN...TO DALLAS...TO LAMPASAS
LINE AT 4 AM. THIS FRONT WILL MOVE THROUGH THE REST OF THE
FORECAST AREA TODAY. FOG IS WIDESPREAD AHEAD OF THE FRONT...AND
IS LOCALLY DENSE. THIS FOG WILL LIFT AS THE FRONT APPROACHES...
SO WILL JUST KEEP MENTION OF LOCALLY DENSE FOG IN THE SHORT
TERM FORECAST AND NOT ISSUE A DENSE FOG ADVISORY. HEAVY
RAIN HAS AND IS CURRENTLY OCCURRING ALONG THE SOUTHEASTERN
TIER OF COUNTIES...MILAM...ROBERTSON...AND LEON. RADAR LOOPS
SHOW THAT THE NEXT ROUND OF SHOWERS OVER SOUTH CENTRAL TEXAS WILL
SLIDE A LITTLE FARTHER NORTH. SO HAVE ADDED POPS FOR TODAY
FOR THE AREA ALONG AND SOUTHEAST OF A TEMPLE...TO WACO...TO
CORSICANA...TO PARIS LINE. THE FRONT WILL BECOME STATIONARY
JUST TO OUR SOUTH....AND START TO LIFT NORTHWARD TUESDAY...THUS
HAVE INTRODUCED POPS BACK INTO THE FORECAST FOR TUESDAY.
ANOTHER SHORTWAVE WILL PUSH A COLD FRONT THROUGH TUESDAY NIGHT
WHICH SHOULD DRY THINGS OUT FOR WEDNESDAY AND THURSDAY. AN
STRONGER UPPER LEVEL SYSTEM THEN APPROACH...BRINGING A CHANCE
OF RAIN FOR FRIDAY INTO THE WEEKEND.  #58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  61  42  60  43 /  10   0  20  30
WACO, TX              65  44  62  46 /  20  10  20  40
PARIS, TX             60  41  60  43 /  20   0  20  30
DENTON, TX            60  40  60  42 /  10   0  20  20
MCKINNEY, TX          61  40  60  42 /  10   0  20  30
DALLAS, TX            62  42  60  44 /  10  10  20  30
TERRELL, TX           63  43  60  44 /  10  10  20  30
CORSICANA, TX         65  44  61  46 /  20  10  20  30
TEMPLE, TX            66  46  62  47 /  20  10  30  40

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
.TX...NONE.

&&

/58/
Hazardous weather outlook, Feb 7, 5:45 AM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
545 AM CST MON FEB 7 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
545 AM CST MON FEB 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
ISOLATED THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN ARE POSSIBLE
THIS MORNING ACROSS THE EXTREME SOUTHEAST PART OF NORTH TEXAS.  SOME
FLASH FLOODING IS ALSO POSSIBLE.  ALONG AND EAST OF INTERSTATE
35...LOCALLY DENSE FOG WILL OCCUR AHEAD OF A SLOW MOVING COLD FRONT
LOCATED ALONG A SHERMAN...DALLAS...GATESVILLE LINE.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Leon

When
February 7, 7:00 AM CST to 9:00 AM CST
Where
Leon County, 4 mi S of Centerville
Reported by
LAW ENFORCEMENT
Coordinates
31.200, -95.983

Several roads in the Fort Boggy State Park closed with water over them.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, February 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5438223.